question-icon

What are raised red welts on top of the breast indicative of?

default
Posted on Sat, 21 Nov 2020
Question: I'm a 42 year old female last night I broke out with a rash on top of my breast I have four raised red welts one seems to be more of a clear color they are extremely itchy what can it be should I be concerned how long until it clears
doctor
Answered by Dr. Ilyas Patel (10 hours later)
Brief Answer:
Prurigo nodularis most probably

Detailed Answer:

Hi,

Thanks for photograph. I feel that most probably the lesions may be prurigo nodularis.

The exact cause is not known. But,mental stress and psychological disturbances might trigger the disease. Certain systemic diseases like liver and kidney diseases may also cause prurigo nodularis. Consult the dermatologist and have thorough examination and investigations to find out the triggering cause. Sometime no cause is found.

Oral antihistaminics,steroids in tapering doses,application of steroid cream or tacrolimus oint...etc might improve the condition. Intradermal lesional steroid might enhance the relief. Avoid stress and anxiety....and take treatment of underlying disease.
So, do not worrry,it might heal in few days to few weeks.

I hope this must be helpful to improve your condition. If any more query regarding this condition...you are welcome.

Thanks.

Dr.Ilyas Patel MD



Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ilyas Patel (2 hours later)
Thanks so much for your response I have recently had a complete physical about 5 weeks ago along with gastro work up My labs came back fine but was diagnosed with fatty liver blood labs for liver function were fine I also suffer from generalized anxiety disorder my question is can this rash be tied to fatty liver and should I be concerned
doctor
Answered by Dr. Ilyas Patel (26 hours later)
Brief Answer:
Prurigo nodularis

Detailed Answer:
Hi,

Welcome back...

Reduced function of liver due to fatty changes ( fatty liver) might be responsible for the rash which you have.. And anxiety disorder may the another cause.

You may continue treatment from your physician and psychiatrist for your both diseases. And also take perfect treatment from your dermatologist. Intradermal steroid injection in the the lesions would improve the condition and the pruritus may be relieved.

Hope this answer would have satisfied you.

Wishing you early recovery and healthy life.

Thanks.

Dr.Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Ilyas Patel

Dermatologist

Practicing since :1982

Answered : 4497 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are raised red welts on top of the breast indicative of?

Brief Answer: Prurigo nodularis most probably Detailed Answer: Hi, Thanks for photograph. I feel that most probably the lesions may be prurigo nodularis. The exact cause is not known. But,mental stress and psychological disturbances might trigger the disease. Certain systemic diseases like liver and kidney diseases may also cause prurigo nodularis. Consult the dermatologist and have thorough examination and investigations to find out the triggering cause. Sometime no cause is found. Oral antihistaminics,steroids in tapering doses,application of steroid cream or tacrolimus oint...etc might improve the condition. Intradermal lesional steroid might enhance the relief. Avoid stress and anxiety....and take treatment of underlying disease. So, do not worrry,it might heal in few days to few weeks. I hope this must be helpful to improve your condition. If any more query regarding this condition...you are welcome. Thanks. Dr.Ilyas Patel MD